Alert archive / Virginia / Special Weather Statements in 2021

Special Weather Statement, NWS Blacksburg, VA

August 13, 2021Giles County, Virginia; Mercer County, West Virginia

NWS Blacksburg, VA issued this special weather statement at Aug 13, 2021, 6:02 PM EDT for Giles County, Virginia; Mercer County, West Virginia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2021, 6:02 PM EDT (22:02 UTC)
Expired
Aug 13, 2021, 6:45 PM EDT
In force
43 min
Issued by
NWS Blacksburg, VA
Hail
0.25 in
Wind
40

Counties Giles County, VA, Mercer County, WV

The radar

The Roanoke radar (KFCX), 77 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2021-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2021-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1268 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
822 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

037 
WWUS81 KRNK 132202
SPSRNK

Special Weather Statement
National Weather Service BLACKSBURG VA
602 PM EDT Fri Aug 13 2021
 
VAZ007-010-011-014-018-022-WVZ042>044-132245-
Tazewell VA-Giles VA-Bland VA-Montgomery VA-Craig VA-Roanoke VA-
Mercer WV-Summers WV-Monroe WV-
602 PM EDT Fri Aug 13 2021

...Strong thunderstorms will impact portions of 
northwestern Roanoke, Giles, southern Craig, northeastern Tazewell,
north central Bland, northwestern Montgomery, southwestern Summers,
Mercer and southern Monroe Counties through 645 PM EDT...

At 602 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Coaldale to near Narrows to Blacksburg.
Movement was northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Blacksburg...
Bluefield...
Princeton...
Pearisburg...
Narrows...
Pembroke...
and Athens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
south central, southwestern and west central Virginia.

&&

LAT...LON 3727 8145 3727 8142 3731 8140 3732 8137
      3742 8131 3742 8128 3746 8131 3747 8128
      3750 8126 3751 8121 3755 8120 3754 8069
      3744 8006 3719 8043 3721 8061 3723 8062
      3724 8061 3722 8068 3725 8089 3726 8146
TIME...MOT...LOC 2202Z 209DEG 15KT 3733 8139 3732 8086 3725 8040 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

RR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 13, 3:01 PM EDT, 3 hours 1 minute earlier.

Area forecast discussion, Aug 13, 3:01 PM EDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Blacksburg VA
301 PM EDT Fri Aug 13 2021

.SYNOPSIS...
A cold front will move through the area Saturday and stall over
the southern Appalachians. This will result in unsettled
weather into early next week with scattered to numerous showers
and thunderstorms. Cooler temperatures can also be expected
early next week along with abundant cloud cover.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 245 PM EDT Friday...

Scattered thunderstorms expected through this evening. Scattered
to numerous showers and storms expected again Saturday.

Scattered strong to isolated severe storms are expected until
sunset...most numerous across the Virginias. Severe thunderstorm
watch #436 is in effect until 8PM along the VA Blue Ridge and
foothills. After todays activity wanes, expect another muggy
night with lows in the 60s mountains to the lower 70s piedmont.

Threat for showers/thunderstorms will continue across WVA
through the overnight per approach of the upstream cold front.
This front is expected to move southeast across the OH valley
tonight and essentially be on our doorstep by daybreak Saturday.
Expect showers/storms to be ongoing along the front Saturday
morning, becoming more prolific as the front crosses the
forecast area during the day. Forecast reflects better than a
50/50 chance for wetting Saturday, rain amounts generally
between 0.25 and 0.50...locally higher where thunderstorms
persist. Still looking at scattered strong storms with isolated
severe per temperatures warming back into the 80s to lower 90s,
another unstable day.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 200 PM EDT Friday...

An upper level ridge off the Southeast Coast will slow down the
arrival of a cold front trying to move southeast across the Ohio
Valley late Saturday. The latest models have the front moving over
the mountains Saturday evening, then into northern North Carolina by
sunrise Sunday morning. SPC currently has a Marginal Risk for severe
thunderstorms where the lee trough reside over the piedmont.
However, with the front approaching and entering the mountains
during diurnal heating, expected this risk area maybe expanded
westward. Also with very high PWATs, any storm can produce heavy
downpours, leading to flash flooding. From initial appearances,
Saturday afternoon and night will be the most active weather day of
the period.

Surface high pressure moves over New England Sunday and wedges south
into the Carolinas Sunday night. With the upper level ridge
remaining off the Southeast Coast, tropical moisture will overrun
the wedge, keeping Sunday mostly cloudy. Rain chances will be best
near the front (along the VA/NC border) during the day then fade
through the evening. The area will be deeper into the wedge on
Monday. As the winds become southeasterly, we are most likely to see
extensive cloud cover with spotty areas of light rain/drizzle,
moreso along the eastern slopes of the NW NC/SW VA Blue Ridge. Rain
may gain intensity Monday night as remnants of TS Fred moves inland
over the southeastern states with surface winds increasing from the
southeast along the southern Blue Ridge.

Having a wedge, abundant clouds and rain in the forecast,
temperatures will run around 10F cooler than normal Sunday and
Monday. High temperatures each day should not make it into the
80s.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
As of 200 PM EDT Friday...

The upper level ridge will remain off the Southeast Coast with a
surface wedge over the Mid Atlantic states on Tuesday. The big
question is, where is Fred? The Hurricane Center has the center of
the remnants of TS Fred in the vicinity of the northern GA/AL border
Tuesday afternoon. Some models have the storm wobbling in this area
for another day while others track it slowly to the north along the
western side of the Appalachains Mountains Tuesday into Wednesday.
We will have high PoPs for the Tuesday-Wednesday time-frame, then
back to afternoon summer-time convection Thursday.

Temperatures will remain cooler than normal Tuesday and Wednesday.
Temperatures return to near normal on Thursday.

For official details on Tropical Storm Fred, please refer to the
guidance from NHC.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
As of 200 PM EDT Friday...

Scattered storms expected until sunset...activity diminishing
after sunset. An inbound frontal boundary will likely result in
upstream activity persisting across WV and the Mason Dixon.

Maintained VCTS for all TAF sites until about 00Z...then removed
for the overnight. Expect repeat thunderstorm threat Saturday,
but more prolific in coverage as a cold front slowly moves
through the central Appalachians from N-S.

Any fog tonight will be patchy.

Winds are expected to be mainly from the west and under 10
kts.  Expect strong outflow wind gusts near thunderstorms.

Forecast confidence = good.

Extended Aviation Discussion...

A cold front moving in from northwest will bring a better
threat of storms for the weekend and into early next week,
potentially enhanced by tropical moisture from Fred. So overall,
aside from storms and patchy fog, should be mainly VFR, with
potential for sub-VFR over the weekend if we get an easterly
fetch behind the front off the Atlantic, especially at night.

&&

.CLIMATE...
As of 115 AM EDT Friday...

Records for:

Friday 08/13/2021
Site  MaxT Year  MinT Year  LoMax Year  HiMin Year
KBLF    95 1925    46 1919     63 1966     70 2016
KDAN   102 1977    52 1930     68 1979     77 1918
KLYH    98 1935    49 1930     68 1986     75 1926
KROA    99 1926    45 1930     69 1946     74 2019
KRNK    95 1926    43 1930     64 1996     68 2016

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Heat Advisory until 7 PM EDT this evening for VAZ045>047-059.
NC...None.
WV...None.

&&

SYNOPSIS...PM
NEAR TERM...PM
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...PM
CLIMATE...PM/WP
Hazardous weather outlook, Aug 13, 1:20 PM EDT, 4 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
120 PM EDT Fri Aug 13 2021

VAZ045>047-059-141730-
Campbell-Appomattox-Buckingham-Charlotte-
120 PM EDT Fri Aug 13 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Virginia and south
central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Severe Thunderstorm Watch.

Scattered strong to severe thunderstorms possible through 8PM. Main
threat is damaging wind gusts.

In addition, heat index values could reach 106 degrees this
afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Strong to severe storms are possible Saturday, with damaging winds
and localized flooding the main threats.

Rain could be heavy at times again Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Reports should be submitted by
phone, social media, by email at rnk.skywarn@noaa.gov or online at
www.weather.gov/rnk.

NCZ001>004-018>020-VAZ007-009>020-WVZ042>044-507-508-141730-
Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Tazewell-Smyth-
Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-
Alleghany VA-Bath-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
120 PM EDT Fri Aug 13 2021

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, southwest Virginia, west central Virginia
and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

A few storms this afternoon could be strong, with some becoming
severe, producing damaging wind gusts and excessive rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Heavy rainfall could lead to localized flooding this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ022>024-032-141730-
Roanoke-Botetourt-Rockbridge-Patrick-
120 PM EDT Fri Aug 13 2021

...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southwest Virginia and west
central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Scattered strong to severe thunderstorms possible through 8PM. Main
threat is damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Heavy rainfall could lead to localized flooding this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Reports should be submitted by
phone, social media, by email at rnk.skywarn@noaa.gov or online at
www.weather.gov/rnk.

VAZ033>035-043-044-058-141730-
Franklin-Bedford-Amherst-Henry-Pittsylvania-Halifax-
120 PM EDT Fri Aug 13 2021

...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Virginia, south
central Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Scattered strong to severe thunderstorms possible through 8PM. Main
threat is damaging wind gusts.

In addition, heat index values could reach 100 to 104 degrees this
afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Scattered strong thunderstorms are also possible Saturday afternoon.
There could be some locally heavy rainfall over the weekend as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Reports should be submitted by
phone, social media, by email at rnk.skywarn@noaa.gov or online at
www.weather.gov/rnk.

NCZ005-006-141730-
Rockingham-Caswell-
120 PM EDT Fri Aug 13 2021

This Hazardous Weather Outlook is for north central North Carolina.

.DAY ONE...This afternoon and tonight.

Heat index values could reach 100 to 104 degrees this afternoon.

A few strong storms are possible, with some becoming severe with
damaging winds and excessive rain the main threats.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Scattered strong thunderstorms are also possible Saturday afternoon.
There could be some locally heavy rainfall over the weekend as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 13, 5:38 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
538 PM EDT Fri Aug 13 2021

VAZ017-022-033-132230-
Franklin VA-Floyd VA-Roanoke VA-
538 PM EDT Fri Aug 13 2021

...Strong thunderstorms will impact portions of
southwestern Roanoke, northeastern Floyd and Franklin Counties
through 630 PM EDT...

At 538 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Terrys Fork to near Oak Level. Movement
was north at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Rocky Mount...
Copper Hill...
Sydnorsville...
Ferrum...
Bent Mountain...
Penhook...
and Terrys Fork.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
south central, central, southwestern and west central Virginia.

&&

LAT...LON 3683 7999 3681 8001 3696 8033 3709 8024
      3711 8018 3718 8019 3720 8017 3697 7963
      3680 7984
TIME...MOT...LOC 2138Z 202DEG 10KT 3699 8023 3686 7994

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RR
Local storm report, Aug 13, 5:44 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
544 PM EDT FRI AUG 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     TSTM WND DMG     1 NNE BENT CREEK        37.55N 78.82W
08/13/2021                   BUCKINGHAM         VA   DEPT OF HIGHWAYS

            A TREE WAS BLOWN DOWN BY THUNDERSTORM WINDS
            ALONG RIVER ROAD.

&&

16
Special weather statement, Aug 13, 5:56 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
556 PM EDT Fri Aug 13 2021

VAZ014-017-022-132230-
Floyd VA-Montgomery VA-Roanoke VA-
556 PM EDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of
southwestern Roanoke, north central Floyd and eastern Montgomery
Counties through 630 PM EDT...

At 556 PM EDT, Doppler radar was tracking a strong thunderstorm over
Shawsville, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Blacksburg...
Christiansburg...
Shawsville...
Bent Mountain...
Terrys Fork...
Mc Donalds Mill...
and Merrimac.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
south central, southwestern and west central Virginia.

&&

LAT...LON 3728 8012 3717 8002 3716 8009 3715 8009
      3715 8010 3713 8012 3712 8012 3703 8029
      3720 8047 3734 8027 3734 8026 3738 8020
TIME...MOT...LOC 2156Z 230DEG 16KT 3716 8030

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RR
Special weather statement, Aug 13, 5:59 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
559 PM EDT Fri Aug 13 2021

VAZ011-WVZ044-132230-
Giles VA-Monroe WV-
559 PM EDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of
central Giles and southwestern Monroe Counties through 630 PM EDT...

At 559 PM EDT, Doppler radar was tracking a strong thunderstorm over
Narrows, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pearisburg...
Narrows...
Pembroke...
Peterstown...
Rich Creek...
and Kimballton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
west central Virginia.

&&

LAT...LON 3733 8056 3725 8085 3729 8091 3734 8087
      3735 8085 3735 8086 3746 8077
TIME...MOT...LOC 2159Z 230DEG 17KT 3731 8080

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

RR
Local storm report, Aug 13, 6:02 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
602 PM EDT FRI AUG 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     1 SSW CHRISTIANSBURG    37.13N 80.41W
08/13/2021                   MONTGOMERY         VA   NWS EMPLOYEE

            A TREE WAS BLOWN DOWN BY THUNDERSTORM WINDS
            NEAR THE INTERSECTION OF 1ST STREET AND
            CHRISMAN STREET.

&&

16
Special weather statement, Aug 13, 6:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
602 PM EDT Fri Aug 13 2021

VAZ007-010-011-014-018-022-WVZ042>044-132245-
Tazewell VA-Giles VA-Bland VA-Montgomery VA-Craig VA-Roanoke VA-
Mercer WV-Summers WV-Monroe WV-
602 PM EDT Fri Aug 13 2021

...Strong thunderstorms will impact portions of
northwestern Roanoke, Giles, southern Craig, northeastern Tazewell,
north central Bland, northwestern Montgomery, southwestern Summers,
Mercer and southern Monroe Counties through 645 PM EDT...

At 602 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Coaldale to near Narrows to Blacksburg.
Movement was northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Blacksburg...
Bluefield...
Princeton...
Pearisburg...
Narrows...
Pembroke...
and Athens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
south central, southwestern and west central Virginia.

&&

LAT...LON 3727 8145 3727 8142 3731 8140 3732 8137
      3742 8131 3742 8128 3746 8131 3747 8128
      3750 8126 3751 8121 3755 8120 3754 8069
      3744 8006 3719 8043 3721 8061 3723 8062
      3724 8061 3722 8068 3725 8089 3726 8146
TIME...MOT...LOC 2202Z 209DEG 15KT 3733 8139 3732 8086 3725 8040

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RR

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 12:02 PM EDTSpecial Weather StatementRNKHenry28 min
Aug 13, 12:21 PM EDTSpecial Weather StatementRNKCity of Roanoke, City of Salem24 min
Aug 13, 12:31 PM EDTSpecial Weather StatementRNKRoanoke, City of Salem29 min
Aug 13, 12:40 PM EDTSevere Thunderstorm WarningRNKBotetourt, Montgomery, Roanoke, City of Roanoke, City of Salem65 min
Aug 13, 12:51 PM EDTSpecial Weather StatementRNKPulaski24 min
Aug 13, 12:56 PM EDTSpecial Weather StatementRNKBath34 min
Aug 13, 1:06 PM EDTSpecial Weather StatementRNKBotetourt24 min
Aug 13, 1:13 PM EDTSpecial Weather StatementRNKCity of Radford32 min
Aug 13, 1:23 PM EDTSpecial Weather StatementRNKBotetourt37 min
Aug 13, 1:31 PM EDTSpecial Weather StatementRNKBath29 min
Aug 13, 1:34 PM EDTSpecial Weather StatementRNKRoanoke26 min
Aug 13, 1:45 PM EDTSpecial Weather StatementRNKBath30 min
Aug 13, 1:52 PM EDTSpecial Weather StatementRNKMontgomery23 min
Aug 13, 1:59 PM EDTSpecial Weather StatementRNKCharlotte31 min
Aug 13, 2:02 PM EDTSpecial Weather StatementRNKFloyd28 min
Aug 13, 2:13 PM EDTSpecial Weather StatementRNKFranklin32 min
Aug 13, 2:15 PM EDTSpecial Weather StatementRNKAmherst30 min
Aug 13, 2:20 PM EDTSpecial Weather StatementRNKRockbridge25 min
Aug 13, 2:21 PM EDTSpecial Weather StatementRNKGrayson24 min
Aug 13, 2:25 PM EDTSpecial Weather StatementRNKGiles35 min
Aug 13, 2:28 PM EDTSpecial Weather StatementRNKPittsylvania32 min
Aug 13, 2:36 PM EDTSevere Thunderstorm WarningRNKRockbridge29 min
Aug 13, 2:40 PM EDTSpecial Weather StatementRNKTazewell35 min
Aug 13, 2:56 PM EDTSpecial Weather StatementRNKCity of Roanoke34 min
Aug 13, 2:58 PM EDTSpecial Weather StatementRNKAmherst32 min
Aug 13, 2:58 PM EDTSpecial Weather StatementRNKPittsylvania32 min
Aug 13, 3:03 PM EDTSpecial Weather StatementRNKGiles27 min
Aug 13, 3:09 PM EDTSpecial Weather StatementRNKCampbell36 min
Aug 13, 3:11 PM EDTSevere Thunderstorm WarningRNKPittsylvania49 min
Aug 13, 3:45 PM EDTSpecial Weather StatementRNKAppomattox, Buckingham, Charlotte60 min
Aug 13, 3:59 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Buckingham61 min
Aug 13, 4:14 PM EDTSpecial Weather StatementRNKHalifax31 min
Aug 13, 4:16 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington29 min
Aug 13, 4:41 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington34 min
Aug 13, 4:55 PM EDTSevere Thunderstorm WarningRNKBuckingham27 min
Aug 13, 4:57 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, City of Covington47 min
Aug 13, 5:03 PM EDTSpecial Weather StatementRNKMontgomery27 min
Aug 13, 5:11 PM EDTSevere Thunderstorm WarningRNKMontgomery49 min
Aug 13, 5:16 PM EDTSpecial Weather StatementRNKCharlotte14 min
Aug 13, 5:20 PM EDTSpecial Weather StatementRNKGiles, City of Radford40 min
Aug 13, 5:31 PM EDTSpecial Weather StatementRNKCharlotte14 min
Aug 13, 5:38 PM EDTSpecial Weather StatementRNKFranklin52 min
Aug 13, 5:56 PM EDTSpecial Weather StatementRNKMontgomery, Roanoke34 min
Aug 13, 5:59 PM EDTSpecial Weather StatementRNKGiles31 min
Aug 13, 6:20 PM EDTSpecial Weather StatementRNKBotetourt25 min
Aug 13, 6:26 PM EDTSpecial Weather StatementRNKFranklin, Roanoke, City of Roanoke, City of Salem49 min
Aug 13, 6:45 PM EDTSpecial Weather StatementRNKCraig45 min
Aug 13, 6:46 PM EDTSpecial Weather StatementRNKCraig29 min
Aug 13, 7:11 PM EDTSpecial Weather StatementRNKPittsylvania34 min
Aug 13, 7:13 PM EDTSpecial Weather StatementRNKBedford, Botetourt, Craig47 min
Aug 13, 7:34 PM EDTSpecial Weather StatementRNKTazewell26 min
Aug 13, 7:34 PM EDTSpecial Weather StatementRNKAppomattox26 min
Aug 13, 7:36 PM EDTSpecial Weather StatementRNKGiles24 min
Aug 13, 7:43 PM EDTSpecial Weather StatementRNKBedford32 min
Aug 13, 7:56 PM EDTSpecial Weather StatementRNKBedford, City of Lynchburg34 min
Aug 13, 12:16 PM EDTSpecial Weather StatementRNKWatauga29 min
Aug 13, 12:53 PM EDTSpecial Weather StatementRNKWatauga37 min
Aug 13, 1:48 PM EDTSpecial Weather StatementRNKWilkes27 min
Aug 13, 2:16 PM EDTSpecial Weather StatementRNKWilkes29 min
Aug 13, 12:13 PM EDTSpecial Weather StatementRNKGreenbrier32 min
Aug 13, 12:27 PM EDTSpecial Weather StatementRNKGreenbrier33 min
Aug 13, 12:47 PM EDTSpecial Weather StatementRNKGreenbrier28 min
Aug 13, 1:11 PM EDTSpecial Weather StatementRNKGreenbrier34 min
Aug 13, 2:49 PM EDTSpecial Weather StatementRNKGreenbrier26 min
Aug 13, 3:18 PM EDTSpecial Weather StatementRNKGreenbrier, Summers27 min
Aug 13, 3:47 PM EDTSpecial Weather StatementRNKGreenbrier, Summers58 min
Aug 13, 3:50 PM EDTAreal Flood AdvisoryRNKGreenbrier, Summers3 hr
Aug 13, 3:54 PM EDTSevere Thunderstorm WarningRNKGreenbrier, Summers53 min
Aug 13, 4:19 PM EDTFlash Flood WarningRNKGreenbrier, Summers3 hr
Aug 13, 5:05 PM EDTSpecial Weather StatementRNKSummers25 min
Aug 13, 5:30 PM EDTSpecial Weather StatementRNKSummers30 min
Aug 13, 7:14 PM EDTSpecial Weather StatementRNKMercer46 min

Nearby

Special Weather Statements in Virginia, 2021Special Weather Statements in West Virginia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.